“Are you on steroids?”
“I can tell, cause you’re fat.”
Old Chinese doctors don’t beat around the bush. No offence was taken, because he is not the first Chinese specialist that has matter-of-factly pointed the obvious out. Then he adds, "I will put something in your medication to help you lose the weight. Steroids only make you filled with water, and puffy. All you need to do it pee it all out."
How much peeing will one need to do?
So, the past month or so my skin has been an emotional and physical roller coaster, more down hills than up. I was feeling like I was falling back into what I had gone through about 10 years ago. Broken skin, sleepless nights, itch where it doesn’t stop and not to mention having the white, sticky blood leaking from my face and around my ears. And nothing could be done to stop it.
It’s almost like a landmine, you touch one area and you’re done for. The itch is just never ending.
Even though Chinese doctors are not instant with results and can take a long process for any signs of effect – I decided I wanted to give this another shot. I want to work off those steroids.
What I learnt from the doctor, my body is in the hot blood category meaning that I need to eat cooler foods. My immune system is completely out of whack and we need to bring that back into normality.
And something I always knew, eczema is not curable. However, we can use these medications to help maintain it and keep it at bay.
But the following week, I remembered I had not told the doctor something. My skin may feel hot when you touch it but I feel cold inside. I can shiver like crazy, and when in the sun I will get shocks of shiver running down my spine to the point that it hurts. This is when I learn that, my body is both hot and cold. This is when the doctor shakes his head and tells me that my blood circulation is simply put bad.
I see the doctor once a week, and I am oh-so-lucky to drink herbs (it is leaves, bark, and dried up insects). This changes weekly, according to see what works and what doesn’t. As my body will change throughout this course, I am told that sometimes my stomach may not be able to take the medications and can be sore to the point of getting the runs. And if this happens, stop taking the medication. I have been told this many times, and never experienced it. Until this week.
The bitter taste is nothing you would imagine or can be compared to anything. I mean, it really is just a bowl of water brewed with barks and what not, it's not something you usually eat... However, perhaps with age it isn’t as bad as I remember when drinking as a child. You do get used to the weird, bitter and unbearable taste. It lingers, water does not wash the taste away.
That is why you get these little hawk flakes with your medication. These remind me of childhood because these used to be treats we got as children. The taste is strong enough to help subside that bitter foul medicine.
Even though I have been drinking these medications for about a month now, I do still get my ups and downs. It does not guarantee you to instantly be healed but I am willing to use the time to see how it will go in the long run.
Whatever you do, you need a positive attitude and to believe in it.